MAUDE Adverse Event Report: ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER
Model Number C408509
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
During a redo typical flutter procedure, the advisor hd grid became entangled in the patient anatomy requiring surgical removal of the device.After positioning the coronary sinus catheter, the advisor hd grid catheter was placed inside the patient and mapping began in the right atrium.The catheter was difficult to maneuver, became stuck, and attempts to remove the catheter from the engage introducer were unsuccessful.It was then attempted to remove both the catheter and introducer together, however only the introducer came out.Damage was then noted on the introducer.Another introducer was used, and the catheter was cut in half in an attempt to remove it, however it was unsuccessful.A vascular surgeon was then called in and removed the introducer that was used for the coronary sinus catheter and the new introducer that was used to try to get the catheter out.This allowed the catheter to be removed.Upon removal, a red structure alleged to be a clot, or a small part of the vein could be seen.The procedure was then stopped with no further complications.Per the advisor hd grid catheter instructions for use, an 8.5f minimum introducer should be used.The engage introducer used is only an 8f.
 
Additional Manufacturer Narrative
One 8f engage introducer sheath was received for evaluation.The sheath distal tip had been split.The product instructions for use for the conjoined catheter warns to use a minimum 8.5f introducer.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the split tip and improper procedure is consistent with not following the instructions for use.

Brand Name
ENGAGE INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20787140
Report Number3005334138-2024-00490
Device Sequence Number20828323
Product Code DYB
UDI-Device Identifier05414734053037
UDI-Public(01)05414734053037(10)10441262(17)270731
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC408509
Device Catalogue NumberC408509
Device Lot Number10441262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR HD GRID MAPPING CATHETER SE.
Patient SexUnknown